Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jan 23, 2012, 2:42 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 2:42 AM CST (08:42 UTC)
- Expired
- Jan 23, 2012, 3:30 AM CST
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 31 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 10:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KHUN 230842
SVRHUN
ALC049-071-230930-
/O.NEW.KHUN.SV.W.0009.120123T0842Z-120123T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 AM CST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 330 AM CST
* AT 242 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LANGSTON...OR ABOUT 6 MILES SOUTHWEST OF SCOTTSBORO...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTINTOWN...HOLLYWOOD...
PISGAH...FACKLER...
ROSALIE...FABIUS...
FLAT ROCK...IDER...
HIGDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3450 8607 3453 8611 3453 8614 3460 8615
3460 8629 3494 8565 3496 8560 3495 8559
3472 8555
TIME...MOT...LOC 0842Z 240DEG 48KT 3462 8602
$$
BCC3 follow-up statements
253
WWUS54 KHUN 230854
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 AM CST MON JAN 23 2012
ALC049-071-230930-
/O.CON.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/
JACKSON AL-DEKALB AL-
254 AM CST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR NORTHEASTERN DEKALB AND EAST CENTRAL JACKSON COUNTIES...
AT 254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PISGAH...OR ABOUT 7 MILES EAST OF SCOTTSBORO...MOVING
NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSALIE...FABIUS...BEATY CROSSROADS...IDER...FLAT ROCK AND HIGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3458 8597 3470 8604 3494 8565 3496 8560
3495 8559 3472 8555
TIME...MOT...LOC 0854Z 240DEG 48KT 3469 8588
$$
BCC553 WWUS54 KHUN 230908 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 AM CST MON JAN 23 2012 ALC049-071-230930- /O.CON.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/ JACKSON AL-DEKALB AL- 308 AM CST MON JAN 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR EXTREME NORTHEASTERN DEKALB AND EAST CENTRAL JACKSON COUNTIES... AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSALIE...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FABIUS...FLAT ROCK AND HIGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. && LAT...LON 3468 8581 3475 8587 3495 8559 3475 8556 TIME...MOT...LOC 0908Z 234DEG 28KT 3475 8577 $$ BCC
253 WWUS54 KHUN 230922 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 322 AM CST MON JAN 23 2012 ALC049-071-230932- /O.EXP.KHUN.SV.W.0009.000000T0000Z-120123T0930Z/ JACKSON AL-DEKALB AL- 322 AM CST MON JAN 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DEKALB AND EAST CENTRAL JACKSON COUNTIES EXPIRES AT 330 AM CST... WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS AND OTHER THUNDERSTORMS. STAY INDOORS UNTIL THE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3468 8581 3475 8587 3495 8559 3475 8556 TIME...MOT...LOC 0922Z 234DEG 28KT 3481 8566 $$ BCC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:20 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 22, 11:20 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 PM CST SUN JAN 22 2012
.UPDATE...
FOR TORNADO WATCH AND 06Z TAFS.
&&
.MESOSCALE UPDATE...
TORNADO WATCH #7 IS NOW IN EFFECT FOR ALL BUT OUR EASTERNMOST 3
COUNTIES IN THE FORECAST AREA (FRANKLIN TN...AND JACKSON/DEKALB IN
AL). LOW LEVEL SHEAR AND HELICITY PROFILES ARE ON THE HIGH END OF THE
CHART WITH VALUES OVER 300-400 M2/S2 BASED ON AREA VWPS. A LLJ OF
65KT AT JUST 1800FT AGL IS NOW BEING OBSERVED HERE AT UAH/MIPS. THE
SUPERCELLS DEVELOPING IN NERN MS ARE AT THE NOSE OF THE BEST
MOISTURE/INSTABILITY AND OF COURSE RIGHT WITHIN A VERY FAVORABLE
SHEAR PROFILE. THESE WILL LIKELY AFFECT NWRN AL IN THE NEXT 1-3 HRS AS
THE QLCS WHICH HAS SOLIDIFIED (BUT WITH A CONTINUED MESO/TORNADO
DEVELOPMENT POSSIBLE) WILL SWEEP EWD BEHIND THIS INITIAL BAND OF
SUPERCELLS. THEY MAY IN FACT MERGE WITH TIME OVER NWRN AL. HEAVY
RAINFALL MAY BECOME MORE OF A CONCERN IN THAT SITUATION. THE CAD
(COLD AIR DAMMING) WEDGE OVER NERN AL AND NRN GA REMAINS ENTRENCHED
WITH DEW POINTS INTO THE L-M40S IN THESE LOCATIONS WHICH MAY IN FACT
LIMIT SB-INSTABILITY AND KEEP STORMS MORE ELEVATED AS THEY MOVE EWD
OF I-65.
KULA
&&
.AVIATION...
FOR 06Z TAFS...
MVFR CONDS WILL CONTINUE WITH INCREASING SOUTHERLY FLOW AHEAD OF
ADVANCING BANDS OF +TSRA IN MS. LLWS IS LIKELY ALREADY IN PROGRESS AS
WELL WITH A STRONG LOW LEVEL JET JUST OFF THE SFC. INITIAL STORMS
WILL ARRIVE IN THE KMSL VCNTY BFR 07Z WHILE THE MAIN SQUALL LINE WILL
ARRIVE 07-09Z. IN HSV...THIS WILL BE IN THE 09-11Z TIMEFRAME. THE
COLD FRONT WILL FOLLOW A FEW HOURS BEHIND THE STORMS MONDAY MORNING
AROUND 12-15Z WITH A WIND SHIFT TO ~250-260DEG WITH GUSTS OF 20-25KT.
MVFR CIGS SHOULD CLEAR BEHIND THE FRONT WITH VFR CONDS XPCTD DURG THE
REMAINDER OF THE PD.
KULA
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
ALZ001>010-016.
TN...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 22, 6:34 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 634 PM CST SUN JAN 22 2012 ALZ001>010-016-TNZ076-096-097-230900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 634 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO EVOLVE ACROSS THE OUTLOOK AREA LATE THIS EVENING THROUGH THE OVERNIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE CENTRAL TENNESSEE VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA DURING THE EVENING HOURS. HOWEVER...ANY THUNDERSTORM DEVELOPMENT THROUGH MID EVENING IS EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. AS THE COLD FRONT BEGINS TO APPROACH FROM THE WEST LATER THIS EVENING ...ADDITIONAL CLUSTERS OF STORMS ARE ANTICIPATED TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS NORTHWEST ALABAMA. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND POSSIBLE TORNADOES. AS THE COLD FRONT BEGINS TO MOVE EASTWARD THROUGH THE AREA...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY OVERNIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. THE FRONT IS EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT...AND CONTINUE MOVING EASTWARD THROUGH THE CENTRAL HALF OF THE AREA THROUGH 3 AM...AND THEN EXIT INTO GEORGIA BY 6 AM. THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. WITH THE GROUNDS ACROSS THE AREA ALREADY HEAVILY SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. PONDING OF WATER ON SOME AREA ROADS MAY ALSO BRIEFLY RESULT IN HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANY THUNDERSTORM ACTIVITY LEFT OVER FROM TONIGHT WILL CONTINUE TO DIMINISH AND MOVE EAST AWAY FROM THE OUTLOOK AREA MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS EVENING AND OVERNIGHT. FIRST RESPONSE AGENCIES ARE ALSO REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 23, 1:21 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST MON JAN 23 2012
ALZ004>009-TNZ096-097-230800-
FRANKLIN-JACKSON-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MORGAN-
121 AM CST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LAWRENCE...
LIMESTONE...LINCOLN...MADISON...MARSHALL AND MORGAN COUNTIES UNTIL
200 AM CST...
AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLAND GIN TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
ATHENS TO 10 MILES WEST OF HARTSELLE...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAFT...BLANCHE.
TONEY...LEESDALE.
BELLEVIEW...CARMARGO.
SKINEM...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
CRYSTAL SPRINGS...MOLINO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3518 8609 3435 8648 3430 8722 3500 8697
3500 8685 3507 8683 3514 8637 3512 8636
3514 8635 3512 8632 3515 8633
TIME...MOT...LOC 0721Z 258DEG 40KT 3497 8685 3440 8707
KDWLocal storm report, Jan 23, 1:23 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 1 ENE RIPLEY 34.77N 87.11W
01/23/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL WAS REPORTED.
&&
KULALocal storm report, Jan 23, 1:30 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM FLASH FLOOD NW ANDERSON 34.93N 87.27W
01/23/2012 LAUDERDALE AL EMERGENCY MNGR
FLASH FLOODING HAS CLOSED COUNTY ROAD 52 BETWEEN HIGHWAY
207 AND CR 532.
&&
KULALocal storm report, Jan 23, 2:18 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 NNW MADISON 34.73N 86.77W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON POLICE REPORT FLASH FLOODING AT THE INTERSECTION
OF GILLISPIE AND BALCH ROAD. SIX INCH WATER DEPTH.
&&
KULALocal storm report, Jan 23, 2:23 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 5 N MADISON 34.77N 86.73W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING HAS MADE THE ROAD IMPASSIBLE AT THE
INTERSECTION OF CAPSHAW AND NANCE ROADS.
&&
KULASpecial weather statement, Jan 23, 2:30 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 230 AM CST MON JAN 23 2012 ALZ004>007-230900- LAWRENCE-LIMESTONE-MADISON-MORGAN- 230 AM CST MON JAN 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE...MADISON AND MORGAN COUNTIES UNTIL 300 AM CST... AT 224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CADDO...OR 10 MILES NORTHEAST OF MOULTON... MOVING NORTHEAST AT 65 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DECATUR...TANNER. BELLE MINA...MOORESVILLE. MADISON...CAPSHAW...THE REDSTONE ARSENAL. UNIVERSITY OF ALABAMA IN HUNTSVILLE...HUNTSVILLE. ALABAMA A AND M UNIVERSITY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3489 8660 3467 8651 3447 8713 3464 8722 TIME...MOT...LOC 0829Z 246DEG 56KT 3460 8707 RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:38 PM CST | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 37 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 41 min |
| Jan 23, 12:03 AM CST | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 27 min |
| Jan 23, 12:09 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 26 min |
| Jan 23, 12:28 AM CST | Tornado Warning | HUN | Lauderdale | 21 min |
| Jan 23, 12:53 AM CST | Special Weather Statement | HUN | Lawrence, Limestone | 37 min |
| Jan 23, 1:21 AM CST | Special Weather Statement | HUN | Limestone, Madison, Morgan | 39 min |
| Jan 23, 1:33 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 27 min |
| Jan 23, 1:35 AM CST | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Jan 23, 1:50 AM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lawrence | 3 hr |
| Jan 23, 1:59 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Jan 23, 2:03 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 27 min |
| Jan 23, 2:11 AM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 34 min |
| Jan 23, 2:22 AM CST | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 3 hr |
| Jan 23, 2:30 AM CST | Special Weather Statement | HUN | Madison | 30 min |
| Jan 23, 3:01 AM CST | Special Weather Statement | HUN | Madison | 44 min |
| Jan 23, 3:09 AM CST | Flash Flood Warning | HUN | Cullman, Morgan | 3 hr |
| Jan 23, 3:22 AM CST | Special Weather Statement | HUN | Morgan | 23 min |
| Jan 23, 4:02 AM CST | Special Weather Statement | HUN | Cullman | 28 min |
| Jan 23, 4:33 AM CST | Special Weather Statement | HUN | Marshall | 42 min |
| Jan 23, 4:56 AM CST | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 3 hr |
| Jan 23, 5:12 AM CST | Special Weather Statement | HUN | DeKalb | 48 min |
| Jan 23, 5:25 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Jan 23, 7:39 AM CST | River Flood Warning | HUN | Madison | 28 hr |
| Jan 23, 7:54 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 8:23 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 5 days |
| Jan 23, 8:49 AM CST | Areal Flood Warning | HUN | Marshall | 3 hr |
| Jan 23, 9:36 AM CST | River Flood Warning | HUN | Lawrence | 43 hr |
| Jan 23, 10:00 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 11:31 AM CST | Areal Flood Warning | HUN | Madison | 9 hr |
| Jan 23, 1:22 PM CST | Areal Flood Warning | HUN | Lawrence | 20 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.